Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 215, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 20, 2018, 5:07 PM CDT for Carter County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2018, 5:07 PM CDT (22:07 UTC)
- Expired
- Jul 20, 2018, 5:33 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Carter County, MO
The radar
The Paducah radar (KPAH), 195 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:58 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:27 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 20, 1:27 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
127 PM CDT Fri Jul 20 2018
.SHORT TERM...(Tonight through Saturday)
Issued at 127 PM CDT Fri Jul 20 2018
Thunderstorms should push on south and east of the area this evening
out of southern sections of the CWFA. Focus will then turn to the
effects of an upper low forecast to be over Michigan Saturday. Wrap
around moisture should trigger clouds, and some showers and isolated
storms over the Evansville Tri-State area. It will be quite warm and
mostly sunny west into southeast MO and far west KY.
.LONG TERM...(Saturday night through Friday)
Issued at 127 PM CDT Fri Jul 20 2018
Models are in good agreement showing a mid/upper level low pressure
system sitting east of the PAH forecast area late in the weekend,
sinking slowly south through the middle of next week. This will
result in on and off chances of showers and some thunderstorms
mainly east of the Mississippi River during the daytime hours Sunday
through Wednesday, with the best chances generally from the
Pennyrile region of west Kentucky into southwest Indiana. By
Thursday afternoon, models take the low far enough south to confine
any chances to the Pennyrile region. Some small chances of showers
and storms will possibly return by Friday with the approach of a
weak upper level trough, but timing of this feature is not too
certain at this point.
With surface low pressure to our northeast and surface high pressure
to our northwest, we will have northwest to north winds Saturday
night through Thursday. This will keep our temperatures a little
below seasonal normals Sunday into Monday, with readings moderating
to seasonal readings by mid week. The north flow will keep
humidities at more reasonable levels through the period with dew
points generally in the upper 60s to around 70 degrees.
&&
.AVIATION...
Issued at 1213 PM CDT Fri Jul 20 2018
Scattered strong to severe thunderstorms capable of large hail,
damaging winds and isolated tornadoes will be possible through
early evening, especially southeast of a KEVV to KCGI line. The
probability of a direct impact at any of the terminals is low, so
just a VCTS mention for now. Lowest chances will be across
southeast Missouri. Otherwise VFR conditions, with SSW winds
gusting 15 to 20 kts or so through sunset, becoming light west
tonight. We may see some MVFR cigs Saturday morning across
southwest Indiana, southeast Illinois and northwest Kentucky.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 7 PM CDT this evening for ILZ092-093.
MO...Heat Advisory until 7 PM CDT this evening for MOZ086-087-100-
107>112-114.
IN...None.
KY...Heat Advisory until 7 PM CDT this evening for KYZ001>006-008-009.
&&
SHORT TERM...CN
LONG TERM...RST
AVIATION...CNHazardous weather outlook, Jul 20, 3:36 AM CDT, 13 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 336 AM CDT Fri Jul 20 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-211000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 336 AM CDT Fri Jul 20 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight The potential exists for a significant severe weather episode this afternoon and evening. Isolated to scattered supercells with very large hail, damaging winds and even a few tornadoes are expected. With time into the evening, these storms could evolve into a line of thunderstorms, with a significant damaging wind threat. Individual storms will move fairly rapidly to the east southeast, while a line would likely dive very quickly to the southeast or south. A Heat Advisory is in effect this afternoon for portions of southeast Missouri, southern Illinois and west Kentucky. Please refer to the Advisory for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Chances of mainly afternoon thunderstorms are forecast each day, mainly over eastern portions of the region. Locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotters throughout the area should be prepared for activation this afternoon and evening. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:15 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Hickman | 17 min |
| Jul 19, 8:18 PM CDT | Special Weather Statement | PAH | Calloway | 42 min |
| Jul 20, 1:49 AM CDT | Special Weather Statement | PAH | Edwards, Wabash | 26 min |
| Jul 20, 4:51 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 24 min |
| Jul 20, 5:45 PM CDT | Special Weather Statement | PAH | Butler | 45 min |
| Jul 20, 5:59 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 20 min |
| Jul 20, 6:05 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 25 min |
| Jul 20, 6:40 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.